MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 135 RIGHT, 13 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 135 RIGHT, 13 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: cephalomedullary nail cap 15 mm height; catalog#: 47248700215; lot#: 64537545; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head; catalog#: 47248403250; lot#: 64648922.Therapy date: (b)(6) 2020.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to nail fracture.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g4, g7, h10.Event description: it was reported that the product was implanted in (b)(6) 2020 and revised on (b)(6) 2020 due to nail fracture.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: some intra-operative x-ray pictures were received.The x-rays are undated.On one x-ray the nail seems to be broken.Unfortunately the x-rays are undated and a detailed x-ray documentation is not available.Therefore, no meaningful statement can be made.- images: there are also some pictures of the components available.The breakage of the znn nail through the hole for the lag screw can be confirmed.In addition, the lag screw and two screws can be seen.Product evaluation: no product was returned to zimmer biomet.Therefore, visual and dimensional evaluation of the broken znn nail could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.- complaint history search: a complaint history search for the znn nail with reference (b)(4) and lot 2880665 was done.No other complaints found with the same reference and lot combination.Conclusion: it was reported that the product was implanted in (b)(6) 2020 and revised on (b)(6) 2020 due to nail fracture.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the znn nail have met the specifications valid at the time of production.The raw material certificate of the nail was reviewed with no anomalies noted.The complaint history search identified no additional complaints for the same reference and lot number combination.The investigation did not identify a nonconformance or a complaint out of box (coob).The received x-ray pictures and the product images confirm the breakage of the znn nail.The breakage is located through the hole for the lag screw.As the nail was not returned for evaluation, a detailed investigation of the fracture surface could not be performed.Based on the available information and performed investigation, an exact root cause for the nail breakage could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00456; 0009613350-2020-00453.

Brand Name
CMN FEMORAL NAIL, CCD 135 RIGHT, 13 MM, 21.5 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10626476
Report Number0009613350-2020-00456
Device Sequence Number3559579
Product Code HSB
UDI-Device Identifier00889024299016
UDI-Public00889024299016
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2493-214-13
Device Lot Number2880665
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight86